Hi Jerry! No, I haven't had any experience with using cinnamon to control bg's. I didn't even know that there were cinnamon capsules. I am sure that if anyone else has heard anything or tried this method, they'll share this info with you. I would be very cautious when experimenting with anything new when dealing with blood sugar. Not to scare anyone, but when my daughter was about three (she was diagnosed at age 21 months), we took her to a iradologist/herbalogist (sp?) who recommended a whole bunch of herbs for my daughter to take. We tried (after spending quite a bit of $$ on the herbs) her recommended regime but stopped after a severe hypoglycemic incident (convulsions) in the middle of the night (this was her only severe hypoglycemic reaction in her life & she's 17 & very healthy now). The best advice I can give to anyone wanting to try herbs or other natural substances to control their bg is to please use EXTREME CAUTION and CLOSELY monitor your bg's.
I have heard similar things about cinnamon, but mostly in relation to type 2 diabetics. I have also been told that ginsing, tumeric, licorice, cannaboids and potassium are even better than cinnamon for reducing sugar highs. Evidently, these herbal supplements are supposed to stimulate pancreatic cells and oxidise the blood.
However, I'm not sure whether hypoglycemia can be brought on by having too much. I have had a sudden low after taking a ginsing tea + siberian ginsing pill with my typical evening meal plan.
I too am curious about their true effects/benefits and would love to learn more,
Generally speaking, herbal supplements may reduce insulin resistance. So they may be helpful to type 2 diabetics. But if your beta cells have been wiped out by an autoimune attack (in other words, you have Type 1 diabetes), herbal supplements won't have any beneficial effect.
An RMT informed me a month ago about cinnamon having the ability to lower Cholesterol. I looked in up the intranet and sure enough there are pages with research that suggest cinnamon may lower cholestrol. I bough capsules at a health food store 9 days ago.
I took the capsules for a few days but on the third day found I had a headache and was very tired. I also found myself somewhat naseuated, but all of this may not be related to the cinnamon capsules. I immediately stopped taking the capsules and found I had a slight headache and still somewhat fatiqued for the next three days.
I require b12 shots, and this was before I got my monthly b12 shots. Today, 2 days after my b12 shot, I feel great and I am taking started taking cinnamon again.
Perhaps taking the cinnamon and having fatique and headaches is unrelated.
The bottle I got recommedend two capsules with meals, but I will only take one for now.
I don't have diabetes, I was tested for that when I discovered I had low in B12 and high Cholesterol. I am using cinnamon strictly for its cholesterol benefit.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.